Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Time to change meds?
Oct 14, 2008

I am 54 years old and was diagnosed HIV+ about a year ago and have been on Atripla for 8 months and never missed a dose. My initial labs wereCD4 480 (26%) VL 3990, Labs every 2-3 months have been: 920 (21%) 2270, (Started HAART), 677 (26%) <50, 647 (28%) <75, and my latest was CD4 553 (33%) VL<75. My tri-glycerides are 244 and I started on Lopid last week. Alkaline Phosphatase has been somewhat elevated going from 90 to latest reading of 290. Ive had no noticeable side effects from the Atripla. The only Infectious Disease Specialist in my town left in July so Ive been seeing a Family Medicine physician since then. Do my labs look like positive progress or a failure re: CD4?? Ive had no OI, but have gone from 135lbs to 110lbs during this time. The closest ID Specialist in my state is 250 miles away. Should I consider seeing a specialist to evaluate my meds and consider a change?

Response from Dr. Young

Thanks for your post 54'er.

You're not experiencing treatment failure at all. If you look closely at your CD4 percentages, these show a steady increase; entirely indicative of improving immune function. The thing that throws you (and many people) off is over reading the absolute CD4 count. It's not surprising to me to see quite a bit of variation, especially since the absolute number is in the normal range.

The only thing that concerns me is your weight loss and the increase in your alkaline phosphatase. I'd bring this to the attention of your FP doctor and save on the gasoline for the trip to the other ID doctor for now.

Best of health to you,

BY



Previous
Drug resistance
Next
RE:Time to change meds?-Thank you

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement